RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Vestnik YuUrGU. Ser. Mat. Model. Progr.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vestnik YuUrGU. Ser. Mat. Model. Progr., 2018, Volume 11, Issue 2, Pages 44–57 (Mi vyuru430)  

Mathematical Modelling

A parametric stochastic model of bone geometry

V. I. Zalyapina, Yu. S. Timofeevb, E. A. Shishkinab

a South Ural State University, Chelyabinsk, Russian Federation
b Ural Research Center for Radiation Medicine, Chelyabinsk, Russian Federation

Abstract: The aim of the present study is to develop a parametric bone modelling algorithm which takes into account bone microarchitecture. This approach allows to generate hematopoietic bone segment phantoms based on literature-derived micro- and macro dimensions. We propose a method for subdividing bones into small segments which can be described by simple geometric shapes filled with a stochastically generated rod-like model of the trabecular structure with appropriate voxel resolution. This approach avoids the disadvantages of non-parametric individual modelling based on computer tomography scans. The parametric method allows the simulation of individual variability in bone-specific dimensions. The model presented in this paper will be used to describe the geometry of hematopoietic sites, which in turn will serve as a basis for calculating the doses of irradiation of the hematopoietic cells of the bone marrow from the incorporated beta-emitters.

Keywords: micro- and macro- structure of the trabecular bone; stochastic modelling; voxelization.

Funding Agency
The work was funded by the Federal Medical-Biological Agency of the Russian Federation and the US Department of Energy's Office of International Health Programs in the framework of joint US-Russian Project 1.1.


DOI: https://doi.org/10.14529/mmp180204

Full text: PDF file (3035 kB)
References: PDF file   HTML file

Document Type: Article
UDC: 004.942+001.851.573
MSC: 62P10
Received: 12.03.2018
Language: English

Citation: V. I. Zalyapin, Yu. S. Timofeev, E. A. Shishkina, “A parametric stochastic model of bone geometry”, Vestnik YuUrGU. Ser. Mat. Model. Progr., 11:2 (2018), 44–57

Citation in format AMSBIB
\Bibitem{ZalTimShi18}
\by V.~I.~Zalyapin, Yu.~S.~Timofeev, E.~A.~Shishkina
\paper A parametric stochastic model of bone geometry
\jour Vestnik YuUrGU. Ser. Mat. Model. Progr.
\yr 2018
\vol 11
\issue 2
\pages 44--57
\mathnet{http://mi.mathnet.ru/vyuru430}
\crossref{https://doi.org/10.14529/mmp180204}
\elib{http://elibrary.ru/item.asp?id=32711848}


Linking options:
  • http://mi.mathnet.ru/eng/vyuru430
  • http://mi.mathnet.ru/eng/vyuru/v11/i2/p44

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:26
    Full text:4
    References:7

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019